Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Jul 15, 2006, 3:17 PM PDT for San Diego County, California. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2006, 3:17 PM PDT (22:17 UTC)
- Expired
- Jul 15, 2006, 4:15 PM PDT
- In force
- 58 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 46 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2633 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KSGX 152220
SVRSGX
CAC073-152315-
/O.NEW.KSGX.SV.W.0009.060715T2217Z-060715T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
317 PM PDT SAT JUL 15 2006
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA
* UNTIL 415 PM PDT
* AT 310 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DESCANSO AND MORENA VILLAGE NEAR INTERSTATE 8...OR ABOUT 24 MILES
EAST OF LAKESIDE...AND MOVING WEST AT 15 MPH.
* IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. LOCALIZED FLOODING IS ALSO POSSIBLE.
LAT...LON 3266 11653 3268 11638 3296 11650 3293 11666
3286 11668 3281 11666 3278 11661 3272 11661
$$
SMALL2 follow-up statements
000
WWUS56 KSGX 152251
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
345 PM PDT SAT JUL 15 2006
CAC073-152315-
/O.CON.KSGX.SV.W.0009.000000T0000Z-060715T2315Z/
SAN DIEGO CA-
345 PM PDT SAT JUL 15 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM PDT
FOR SOUTH CENTRAL SAN DIEGO COUNTY...
AT 338 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED ABOUT 5 MILES NORTH OF DESCANSO...MOVING NORTHWEST AT ABOUT
15 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS POSSIBLE WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. LOCALIZED FLOODING IS ALSO POSSIBLE WITH THIS
STORM.
LAT...LON 3266 11653 3268 11638 3296 11650 3293 11666
3286 11668 3281 11666 3278 11661 3272 11661
$$
SMALL000
WWUS56 KSGX 152314
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
408 PM PDT SAT JUL 15 2006
CAC073-152318-
/O.EXP.KSGX.SV.W.0009.000000T0000Z-060715T2315Z/
SAN DIEGO CA-
408 PM PDT SAT JUL 15 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAN DIEGO COUNTY
EXPIRES AT 415 PM PDT...
THE STORM THAT WAS OVER THE DESCANSO AREA HAS MOVED NORTHWEST AND
WEAKENED DURING THE PAST HALF AN HOUR...THEREFORE THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 415 PM. ALTHOUGH
THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE...HEAVY
RAINFALL...HAIL...AND GUSTY WINDS WILL STILL BE A POSSIBILITY DURING
THE REMAINDER OF THE AFTERNOON.
LAT...LON 3266 11653 3268 11638 3296 11650 3293 11666
3286 11668 3281 11666 3278 11661 3272 11661
$$
SMALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:00 PM PDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 15, 2:00 PM PDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT SAT JUL 15 2006 .SYNOPSIS...HOT WEATHER WILL CONTINUE THE REST OF THIS WEEKEND DUE TO VERY STRONG HIGH PRESSURE ALOFT...EXCEPT NEAR THE COAST WHERE A WEAK MARINE LAYER WILL BRING SOMEWHAT MILDER WEATHER. MOIST SOUTHEAST FLOW ALOFT WILL BRING AN INCREASING CHANCE OF THUNDERSTORMS EACH DAY THROUGH TUESDAY...MAINLY TO THE MOUNTAINS AND DESERTS. BY MONDAY...A FEW THUNDERSTORMS COULD DRIFT WEST OF THE MOUNTAINS. THE FLASH FLOOD THREAT WILL BE GREATEST TUESDAY AS THE MOISTURE WILL BE PLENTIFUL AND THE WIND SLOWS DOWN ALOFT. ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH NEXT WEEK AS WELL AS SCATTERED THUNDERSTORMS...ESPECIALLY IN THE MOUNTAINS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. HOT WEATHER CONTINUED TODAY...THOUGH DUE TO INCREASING HUMIDITY...NOT ALL AREAS WERE HOTTER THAN FRIDAY...ESPECIALLY SOME OF THE FOOTHILLS...BOTH VALLEY AND DESERT SIDES...WHICH SAW SUBSTANTIAL HUMIDITY INCREASES. DESPITE IT BEING A HOT DAY IN A LOT OF AREAS...THE HEAT INDEX VALUES ARE WELL BELOW THE CRITERIA FOR EXCESSIVE HEAT WARNING OF 110 IN THE VALLEYS AND 120 IN THE DESERTS...SO THE EXCESSIVE HEAT WARNING WILL BE CANCELLED. IT WILL NOT BE NEEDED SUNDAY DUE TO SLIGHT COOLING AS THE STRONG UPPER HIGH SHIFTS NORTH A BIT AND A NEW EDDY DEVELOPS. ISOLATED TSTORMS FORMED OVER EXTREME N BAJA DUE TO THE WEAK WAVE MOVING THROUGH THE AREA...BUT SO FAR THEY HAVE DISSIPATED AS THEY REACH SOUTHERN SAN DIEGO COUNTY. AN ISOLATED TSTORM IS STILL POSSIBLE THROUGH EARLY EVENING. STORMS...IF THEY FORMED...SHOULD BE SHORT-LIVED DUE TO 20-KNOT WINDS AT 500 MB. THE PYROCUMLUS OVER THE SAWTOOTH FIRE HAVE SO FAR FAILED TO PRODUCE ANY TSTORMS AS ONLY ONE CLOUD GOT ABOVE 15000 FEET TODAY. A VIGOROUS UPPER LOW IS CURRENTLY MOVING WEST ALONG THE TEXAS-MEXICO BORDER TO THE SOUTH OF THE BIG EAST-WEST ORIENTED UPPER HIGH OVER THE WESTERN US...AND THAT LOW WILL MOVE BY TO OUR SOUTH MONDAY. THIS WILL INCREASE THE MOISTURE OVER OUR AREA...BUT IT WILL ALSO INCREASE OUR WIND SPEEDS ALOFT...ESPECIALLY AT 500 MB. GFS HAS WIND SPEEDS AS HIGH AS 25-30 KNOTS OVER OUR AREA MONDAY. SO...TSTORMS THAT FORM WILL MORE LIKELY BE SHEARED AND/OR MOVE FAST...AND MOST PRECIP AMOUNTS SHOULD BE UNDER ONE INCH. HOWEVER...THIS ALSO MEANS TSTORMS COULD MOVE WEST INTO THE VALLEYS AND EVEN COASTAL AREAS. BY TUESDAY...THE UPPER LOW MOVES WEST OUT OF OUR AREA...AND THE WINDS ALOFT BECOME LIGHTER...MOSTLY 15 KNOTS...AND MORE SOUTHERLY. THIS...COMBINED WITH MOISTURE BEING GREATEST IN THE FAVORED 700-600 MB LAYER...WILL GREATLY INCREASE THE CHANCE OF FLASH FLOODING OVER THE MTNS AND ADJACENT DESERTS TUESDAY AND COULD POSE A PROBLEM FOR THE RECENTLY BURNED AREAS OF THE SAWTOOTH FIRE IN SAN BERNARDINO COUNTY. RAINFALL AMOUNTS COULD EXCEED 2 INCHES FROM STORMS TUESDAY. THIS TREND WILL LIKELY CONTINUE THROUGH THE WEEK. HOT WEATHER WILL CONTINUE INLAND...BUT WITH THE MAIN UPPER HIGH BEING A BIT FURTHER NORTHEAST AND WITH WEAK TROUGHING TO THE WEST AT MIDWEEK...TEMPS WILL NOT BE QUITE AS HIGH AS OVER THE WEEKEND. && AVIATION...THE SMOKE PLUME FROM A LARGE WILDFIRE NE OF BANNING WILL CONTINUE TO RESTRICT VISIBILITIES IN THE CORRIDOR BETWEEN BIG BEAR...JOSHUA TREE AND BARSTOW. OTHERWISE EXPECT PREDOMINANTLY VFR CONDITIONS THE REST OF TODAY. SCATTERED MID AND HIGH LEVEL CLOUDS WILL DRIFT INTO THE AREA FROM THE SE. OVER THE MTNS...SCATTERED CUMULUS WILL FORM THIS AFTN AND THERE IS A SLIGHT CHANCE FOR A SHOWER OR THUNDERSTORM WITH BASES AROUND 7000-8000 FT MSL...WITH HIGHER CHANCES SUNDAY AFTERNOON. AT THE COAST...AREAS OF LOW CLOUDS WITH CEILINGS OF 800-1000 FT MSL WILL FORM DUE TO A COASTAL EDDY OVERNIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH RIP CURRENT RISK AT THE BEACHES THROUGH MONDAY...SEE LAXSRFSGX. && PUBLIC...MAXWELL AVIATION...LAVIS
Hazardous weather outlook, Jul 15, 2:00 PM PDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT SAT JUL 15 2006 CAZ042-043-152300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 400 AM PDT SAT JUL 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HIGH RIP CURRENT RISK AT THE BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH RIP CURRENT RISK AT THE BEACHES SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-055>058-060>062-152300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 200 PM PDT SAT JUL 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS...DESERTS...AND INLAND VALLEYS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT OTHER THAN ISOLATED THUNDERSTORMS OVER THE MOUNTAINS...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND DESERTS BEGINNING SUNDAY. A FEW STORMS COULD DRIFT ACROSS THE MOUNTAINS INTO THE INLAND VALLEYS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE/MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:45 AM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino, San Diego | 10 hr |
Nearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.